Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 74, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 13, 2010, 7:09 AM CDT for Wood County, Wisconsin. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2010, 7:09 AM CDT (12:09 UTC)
- Expired
- Aug 13, 2010, 8:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wood County, WI
The radar
The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 5:27 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1344 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 5:41 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 13, 5:41 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 541 AM CDT FRI AUG 13 2010 .UPDATE...SCENARIO 2 DESCRIBED BELOW IS PLAYING OUT. JUST UPDATED PRODUCTS FOR SEVERE THUNDERSTORMS WATCH FOR MOST OF THE SW PART OF THE FCST AREA. SINCE STORMS WILL BE ARRIVING EARLIER...UPDATED FLASH FLOOD WATCH TO START IMMEDIATELY OVER E-C WI. EVEN IF CURRENT LINE ISN/T SVR BY THE TIME IT REACHES THE FAR E...IT COULD DROP SOME HEAVY RAINS. SKOWRONSKI && .PREV DISCUSSION...ISSUED AT 327 AM CDT FRI AUG 13 2010... SYNOPSIS...HUMID WITH THUNDERSTORMS...POSSIBLY PRODUCING STRONG WINDS AND FLOODING RAINFALL EARLY...THEN MUCH LESS HUMID WITH SEASONABLE TEMPERATURES. ENERGY FM OLD WEST COAST TROF HEADING TOWARD THE AREA...AND COMBINED WITH ADDITIONAL ENERGY SWINGING ARND RIDGE OVER THE GULF OF AK...IT WL ESTABLISH BROAD STG LNGWV TROF OVER S-C CANADA AND THE N-C CONUS. ONCE IN PLACE...TROF WL DOMINATE THE WX FOR THE REMAINDER OF THE FCST PERIOD...THOUGH THERE ARE SIGNS FLOW COULD GO BACK TO ZONAL AGAIN AFTER THE END OF THE FCST PERIOD. EXPECT WIDESPREAD HEAVY...AND POSSIBLY EXCESSIVE...RAINFALL EARLY AS VERY WARM AND HUMID AIR GETS DISPLACED OFF TO THE SE. PCPN CHCS AFTER THAT WL DEPEND ON SHRTWVS ROTG THROUGH THE BASE OF THE UPR TROF...SO AMNTS WOULD BE LIGHTER AND COVERAGE MORE SCT. TEMPS AND HUMIDITIES WL START OUT WAY ABV NORMAL...THEN TEMPS WL FALL BACK TO NR NORMAL AS MUCH DRIER AIR CANADIAN AIR SETTLES INTO THE RGN. SHORT TERM...TDA/TNGT/SAT. FOCUS OF FCST OBVIOUSLY ON FLOODING AND SVR WX POTENTIAL. GENERAL SCENARIO DEPICTED ON THE MODELS WAS FOR CONVECTION W OF THE AREA TO WEAKEN AND SHIFT ACRS THE N THIS MORNING. THAT WOULD LEAVE THE SRN/SERN PART OF THE FCST AREA GENERALLY UNTOUCHED...WITH SIG DESTABILIZATION BY AFTN. THEN APPROACH OF ENERGY FM OLD WEST COAST TROF WOULD HELP INITIATE NEW STORMS...WHICH WOULD EVOLVE INTO DAMAGING WIND PRODUCING MCS AS THEY SURGE E OR ESE ACRS THE FCST AREA THIS AFTN/EVENING. THE PROBLEM WITH THAT SCENARIO IS THAT STORMS IN SRN MN ARE CURRENTLY STRENGTHENING AND HEADING MORE ELY. THAT WOULD SEEM TO SUGGEST A DIFFERENT SCENARIO. WITH WK/DIFFUSE BOUNDARY STRETCHED OUT ACRS THE FCST AREA...THE MN STORMS COULD JUST ROLL EWD. THEY WOULD ARRIVE EARLIER...BUT STILL COULD BE SVR. AFTER THEY EXIT...IT/S TOTALLY UNCLEAR HOW MUCH RECOVERY WOULD OCCUR. SHOULD STILL GET MORE STORMS THIS AFTN/TNGT AS FORCING WL BE STG WITH MAIN SHRTWV CROSSING THE AREA...BUT SVR RISK MUCH MORE QUESTIONABLE. ATM SEEMS TO BE RUNNING FASTER THAN THE MODELS...SO ATTM I/M LEANING TOWARD THE SECOND SCENARIO...BUT AM PREPARED TO MAKE ISSUANCE TIME ADJUSTMENTS BASED ON RADAR/STLT. IN EITHER CASE...EXCESSIVE RAINFALL IS POSSIBLE. AND GIVEN RECENT RAINFALLS AND SATURATED SOILS...WL POST A FLASH FLOOD WATCH FOR ALL BUT THE FAR NE. PLAN TO START IT RIGHT AWAY THIS MORNING IN THE W...BUT HOLD OFF ON THE SERN PART OF THE FCST AREA UNTIL AFTN. WITH THE WAY THINGS ARE RUNNING FAST...THINK THE SIG RAINS ARE LIKELY TO BE EAST OF THE AREA BY LATE TNGT. BUT JUST TO KEEP THINGS SIMPLE...AND SINCE THERE IS SOME DOUBT ABOUT THAT...JUST WENT WITH 12 HR POP GRID FOR TNGT. MAIN FRONT WL STILL BE W OF THE AREA SAT...SO HUMIDITIES WL STILL BE HIGH. BUT CONVERGENCE ALONG THE FRONT WL BE LIMITED...AND ATM SHOULD BE TOTALLY WORKED OVER. WL CARRY CHC OF LINGERING SHRA IN THE MORNING...THEN JUST A CHC OF TSRA IN THE AFTN IN CASE SOMETHING POPS ALONG THE FRONT. VERY WARM TEMPS EXPECTED AGAIN...ESP OVER E-C WI. WLY WINDS SHOULD BRING TEMPS NR 90 RIGHT UP TO THE LAKESHORE. LONG TERM...SATURDAY NIGHT THRU NEXT THURSDAY. FAIRLY SHARP SHORTWAVE TROUGH MOVES THROUGH SATURDAY NIGHT. RIGHT ENTRANCE REGION OF 60 KNOT JET AT 500MB SHOULD PROVIDE SUFFICIENT VERTICAL MOTION TO PRODUCE AT LEAST SCATTERED SHOWERS FROM AN OTHERWISE DRYING ATMOSPHERE. THEN WE GET THE FIRST SIGNIFICANT PATTERN CHANGE IN MORE THAN A MONTH...WITH CYCLONIC NORTHWEST UPPER FLOW EXPECTED FOR SUNDAY THROUGH EARLY THURSDAY. THIS PATTERN CHANGE ISN/T FORECAST TO LAST TOO LONG...AS MEDIUM RANGE MODELS SHOW A RETURN TO NEARLY ZONAL UPPER FLOW BY NEXT FRIDAY AND CONTINUING INTO THE FOLLOWING WEEK. TEMPERATURES AND DEW POINTS SHOULD FALL TO NORMAL LEVELS FOR MONDAY THROUGH THURSDAY BEFORE CLIMBING BY THE FOLLOWING WEEKEND. SOME JET STREAKS MOVING THROUGH THE CYCLONIC UPPER FLOW SHOULD PRODUCE SCATTERED SHOWERS OR LOW TOP THUNDERSTORMS MONDAY AND AGAIN DURING THE MIDDLE OF THE WEEK. AVIATION...WL NEED TO CARRY AT LEAST 1 PERIOD TO TSRA AT ALL TAF SITES. WL MAKE ISSUANCE TIME DECISION ON TIMING. && .GRB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WIZ020-021-031- 037>040-045-048>050-074. FLASH FLOOD WATCH THROUGH THIS EVENING FOR WIZ005-010-018-019- 030-035-036. &&
Hazardous weather outlook, Aug 13, 4:46 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 446 AM CDT FRI AUG 13 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 446 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND TONIGHT. THE PRIMARY RISKS ARE OF DAMAGING WINDS AND FLOOD PRODUCING HEAVY RAINS. LARGE HAIL IS ALSO POSSIBLE. A CLUSTER OF SEVERE STORMS MOVING OUT OF WEST-CENTRAL WISCONSIN WILL PUSH INTO CENTRAL WISCONSIN THIS MORNING. DAMAGING WINDS AND HEAVY RAINS WILL BE POSSIBLE WITH THESE STORMS. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING. THOSE STORMS COULD ALSO PRODUCE DAMAGING WINDS AND TORRENTIAL RAINS. THE RISK OF DAMAGING WINDS AND HEAVY RAINS WILL DECREASE FROM WEST TO EAST OVERNIGHT. IF SUFFICIENT SUNSHINE CAN WORK THROUGH THE CLOUD COVER LEFT BEHIND BY THE STORMS THIS MORNING...HEAT INDICES COULD APPROACH UNSAFE LEVELS OVER EAST-CENTRAL WISCONSIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE HUMID CONDITIONS WILL ALSO PERSIST INTO SATURDAY...SO PERSONS WITH RESPIRATORY CONDITIONS OR IN POOR HEALTH MAY NEED TO CURTAIL OUTDOOR ACTIVITIES AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS MORNING...AND IS LIKELY TO BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ521-522-541>543-141100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 446 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE STORMS COULD GENEATESTRONG WINDS...DANGEROUS SEAS...AND TORRENTIAL RAINS. AREAS OF DENSE FOG WILL REDUCE VISIBILITIES BELOW ONE MILE AT TIMES...AND CREATE A HAZARD FOR BOATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE VERY HUMID AIR WILL STILL BE ACROSS THE AREA...SO FOG AND HAZE AND PERIODS OF GREATLY REDUCED VISIBILITY OVER THE WATER WILL CONTINUE THROUGH SATURDAY. ALWAYS BE SURE TO CHECK THE LATEST FORECAST FOR UPDATED INFORMATION BEFORE HEADING OUT ON THE WATER. JS
In the hours before
Special weather statement, Aug 13, 5:47 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 547 AM CDT FRI AUG 13 2010 WIZ030-035-131200- MARATHON-WOOD- 547 AM CDT FRI AUG 13 2010 ...STRONG THUNDERSTORMS HEADED INTO CENTRAL WISCOSNIN... AT 544 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLARK COUNTY TO JACKSON COUNTY TO MONROE COUNTY...MOVING NORTHEAST AT 35 MPH. STRONG WINDS...PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... SPENCER BY 645 AM CDT... PITTSVILLE AND MARSHFIELD BY 655 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SKOWRONSKI
Special weather statement, Aug 13, 6:42 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 642 AM CDT FRI AUG 13 2010 WIZ030-035-036-045-131230- MARATHON-PORTAGE-WAUSHARA-WOOD- 642 AM CDT FRI AUG 13 2010 ...STRONG STORMS APPROACHING CENTRAL WISCONSIN... AT 630 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF STRONG THUNDERSTORMS 25 MILES WEST OF WISCONSIN RAPIDS...MOVING EAST AT 30 MPH. THESE STORMS WILL AFFECT THE COMMUNITIES OF MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT AND NEKOOSA. WINDS GUSTS UP TO 50 MPH AND VERY HEAVY DOWNPOURS WITH REDUCED VISIBILITIES...ARE POSSIBLE WITH THESE STORMS. PONDING OF WATER ON SOME AREA ROADS ARE ALSO LIKELY...PARTICULARLY ALONG AND SOUTH OF HIGHWAY 10. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. EB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:36 AM CDT | Flash Flood Watch | GRB | Brown, Calumet, Kewaunee, Langlade, Lincoln, Manitowoc and 12 more | 22 hr |
| Aug 13, 7:55 AM CDT | Areal Flood Advisory | GRB | Marathon, Portage, Wood | 118 min |
| Aug 13, 10:07 AM CDT | Marine Dense Fog Advisory | GRB | 5 hr | |
| Aug 13, 3:13 PM CDT | Small Craft Advisory | GRB | 4 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.